Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Fentanyl patch weaker on day 3

jean jayejjean jaye Posts: 181
edited 06/11/2012 - 8:26 AM in Chronic Pain
I have been on the Fentanyl 25 patch for almost 4 months now for chronic neck pain. While I have experienced the best pain relief so far on this medication, I am noticing a pattern of break through pain days on the third day - patch change day. I was wondering if anyone else is experiencing the same problem. Within 2 hours of changing my patch, I feel a noticeable difference in the level of pain relief. I know that the patch is designed to last even longer than the 72 hour application time, but I was wondering if anyone else is experiencing this same problem. If so, what do you do to get through that last day or 2nd half of the last day? Any help, validation, or suggestions would be much appreciated!!

thank you- glo >:D<


  • My doc let me change my patch every 48 hours instead of 72. He said in about 15%-35% of his patients, the patch works less on the third day. I think it has to do with how fast your metabolism is or something like that... So maybe talk to your doc- they shouldn't have any problem changing you over to the 48hr schedule. I'm glad you've found some relief, I hope it stays that way!!!

    Much love,
  • when I was on the patch...at first, it seemed to work 3 days, but I could tell towards the last 8-12 hours of the third day it not working as well. As time went on, it finally got to be where I felt no relief on the third day. My pain management dr finally started prescribing it to be changed every two days which helped a lot. He said that over 30% of the people do not have relief past the second day. If it were me and I had been on it awhile, I would either get the doctor to change it to every 2 days or change Rx...good luck with your pain relief
  • I thought so too, but my doc said they were designed to last longer. At any rate, I'm now on the 75 mcg patches and they seem to work better. I'm hoping that next month, I can work down to the 50s. It's time to stop taking so much medication. I'm supposed to be on the mend here. We'll see how it goes.


    3 level spinal fusion, L3/4, L4/5, L5/S1, November 2008. Stiff, but I can walk.
  • Lisa,

    Thank you for taking the time to reply to my post. I also want to thank you for the validation!!! You don't know how much it means to me. I have been questioning "day three" for a while, now. I wish you the best!!

    glo >:D<
  • Pain mgt. dr changed me to the 48 hour schedule. I am so relieved. Thank you for all your help,support,input,and validation!!

    With heartfelt appreciation,

  • I started off on the 3 day schedule and noticed the pain flared up bad on the last day. Today I'm on the 75 mcg patches every 2 days. I heard some people metabolize it faster than others,and I also don't get any side effects at all.
This discussion has been closed.
Sign In or Register to comment.